MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC181400
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Transient Ischemic Attack (2109)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021 the patient underwent endovascular treatment of a thoracoabdominal aortic aneurysm using a gore® excluder® thoracoabdominal branch endoprosthesis (tambe), gore® viabahn® vbx balloon expandable endoprostheses (vbx), gore® excluder® aaa contralateral leg components, a gore® excluder® iliac branch endoprosthesis, gore® molding & occlusion balloon catheters, gore® tri-lobe balloon catheters, gore® dryseal flex introducer sheaths, and gore® tri lumen catheters in the aaa1701 tambe pivotal study.On the morning of (b)(6) 2021 the patient reported blurred vision (diplopia).The patient was evaluated by the hospital stroke team and an mri of the patient's brain was performed.It was reported that the mri was without evidence of acute stroke.It was reported that the patient's blurred vision resolved itself later on the morning of (b)(6) 2021.There was reportedly no residual.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H.6.Investigation conclusions code d15 remains unchanged.H.6.Investigation conclusions code d12 added.According to the gore® excluder® aaa endoprosthesis instructions for use, potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, embolization (micro and macro) with transient or permanent ischemia.
 
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #plc141000/ serial #(b)(6)/ udi #(b)(4).Catalog #plc181200/ serial #(b)(6)/ udi #(b)(4).Catalog #plc161400/ serial #(b)(6)/ udi #(b)(4).As the same system of components.Catalog #mob37/ serial #(b)(6)/ udi #(b)(4).Which is captured in manufacturer report #3007284313-2022-01987.Catalog #ceb231410a/ serial #(b)(6)/ udi #(b)(4).Which is captured in manufacturer report #3013164176-2022-01418.Catalog #bxa095902a/ serial #(b)(6)/ udi #(b)(4).Catalog #bxa065902a/ serial #(b)(6)/ udi #(b)(4).Catalog #bxa067902a/ serial #(b)(6)/ udi #(b)(4).Catalog #bxa065902a/ serial #(b)(6)/ udi #(b)(4).Catalog #bxa067902a/ serial #(b)(6)/ udi #(b)(4).Catalog #bxa097902a/ serial #(b)(6)/ udi #(b)(4).Which are captured in manufacturer report #2017233-2022-03049.Catalog #dsf1233/ serial #(b)(6)/ udi #(b)(4).Catalog #dsf2233/ serial #(b)(6)/ udi #(b)(4).Catalog #dsf1245/ serial #(b)(6)/ udi #(b)(4).Which are captured in manufacturer report #3007284313-2022-01988.Catalog #tlc140/ serial #(b)(6)/ udi #(b)(4).Which is captured in manufacturer report #3007284313-2022-01989.Catalog #bcm1634k/ serial #(b)(6)/ udi #(b)(4).Which is captured in manufacturer report #3007284313-2022-01986.B.4.Event description: additional information added.H.6.Investigation findings: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation conclusions: code d15 - this complaint was initiated based on information received from a clinical study database.The information reported in the complaint does not reasonably suggest that a potential device malfunction has occurred.Neither clinical images enabling direct assessment of product performance nor the product itself were returned for evaluation.Additional information was requested from the field; however, no attributable cause or contributing factors to the adverse event could be identified.Therefore, the cause of the reported adverse event could not be determined with the available information.H.6.Medical device problem code 3190 updated to code a24 h.6.Investigation findings: code 3233 updated to code c19.H.6.Investigation conclusions: code 11 updated to code d15.
 
Event or Problem Description
The possible cause of the transient ischemic attack is reportedly unknown.It was noted that there was nothing that contributed to the event anatomically.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14795922
Report Number3013164176-2022-01417
Device Sequence Number5057820
Product Code MIH
UDI-Device Identifier00733132618699
UDI-Public00733132618699
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/24/2022
Device Model NumberPLC181400
Device Catalogue NumberPLC181400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer12/15/2022
12/15/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date12/15/2022
12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOPIDOGREL 75MG.
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite